Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Bad Will The Muscle Aches Be When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

STRANGE MUSCLE ACHES

Posted by michel2222, 2 Replies
Hello!
After having unprotected vaginal sex with a woman of unknown HIV-status (though I doubt she had a history of high risk behaviour), the following happened:
-After 1 month, I had a cold, which included severe sneezing and some coughing. It lasted... Read more »

Muscles Aches

Posted by Anonymous, 1 Reply
I was googling around the internet and found the following info regarding muscles aches:

"The symptoms can include pain and aching in the muscles, usually thighs and shoulders, as well as weakness, with difficulty when rising from a chair or reaching... Read more »

bad day with HIV

Posted by Anonymous, 3 Replies
Yesterday was one of the worst I have had since being diagnosed three years ago. All summer, I have been struggling with muscle pain and fatigue. Doc has concluded that it is caused by AZT, so we are switching that out.

I changed meds a month ago... Read more »

worried : aches, rash, etc.

Posted by Anonymous, 2 Replies
Hi, about 6 months ago (early January, 2000), I had protected sex with a female in a massage parlor. You can never tell if those women have HIV or not. I don't know of the tip of the condom popped a little when I ejaculated. I hope not. I wish I... Read more »

Muscle aches and fatigue

Posted by Anonymous, 1 Reply
I am a 35yr old just diagnosed 1 year ago. I have such muscle aches it is hard for me to stand up straight some times and I am fatigued alot. Is there anybody out there that can help in my problems or anyone with ideas on how to deal with this?

Read more »
Ask the Experts

aching muscles in my legs

I am not on any meds a tthis time i was diagones 4 years ago but htere is times when my muscles hurt so bad. the ones in my legs at times burn and this worries me alot. there is times wehn my legs hurt so bad i cant even walk is there something i...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Pain in the legs can sometime be due to myopathy (muscle inflammation) or neuropathy (nerve damage). HIV and/or its treatment as well as other conditions can cause that symptoms. I recommend seeing a neurologist to sort out. KH... Read more »

Muscle aches and high Triglycride

First off I see a doctor in the VA because it's my only option and don't feel really confident in the things he does or doesn't say. I have also had issues with weight loss by 15% in the past and is about a stable decline of 1% couple...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Increased triglycerides (3G) can be due to a variety of conditions (including many non-HIV related) but are somewhat sensitive to diet/exercise levels. HIV infection often increases 3G levels as well as lowering HDL levels (some improvement with... Read more »

Muscle aches - HIV induced???

Hey Doc what can I do? I am constantly tired but mostly achy. Not on any meds yet as I have good counts. I have had 4 tests in the last year or so that show elevated CPK. But doctor keeps telling me not to exercise before tests, I haven't...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,In general we would expect a 50-80 CD4 cell drop per year in someone not on antiretroviral therapy. Although there is considerable fluctuation from person to person in this regard, you have dropped steadily over the past year from 995 to 704.... Read more »

Muscle aches - HIV induced???

Upon further research I think your answer was not entirely correct. It seems HIV itself can cause Myopathy and Myalgia with elevated creatine kinase.http://www.emedicine.com/med/topic86.htm"Peripheral neuropathies are common in patients...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Welcome back to the forum. First off, yes, there is an HIV-associated myopathy as well as an AZT-associated myopathy, both of which are associated with elevated CPKs. The symptoms can include pain and aching in the muscles, usually thighs and... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Muscle Aches and Pains

Symptoms that can develop in the musculoskeletal system of PHAs include: muscle pains (myalgias) joint pains (arthralgias) muscle damage that can result in weakness and pain (myopathy) muscle cramping Some of the potential culprits that cause... Read more »
U.S. Food and Drug Administration

Interactions Between Certain HIV or Hepatitis C Drugs and Cholesterol-Lowering Statin Drugs Can Increase the Risk of Muscle Injury

Safety Announcement Facts About Statins and Protease Inhibitors Statins are a class of prescription drugs used together with diet and exercise to reduce blood levels of low-density lipoprotein (LDL) cholesterol ("bad cholesterol"). HIV... Read more »
Gay Men's Health Crisis

You Can't Always Get What You Want (And Sometimes You Can't Even Get What You Need)

Well, the President's budget for the coming fiscal year arrived on Capitol Hill at the beginning of February and except for an unexpected spasm of largesse for global AIDS efforts, the news looks bleak for domestic HIV programs, as well as Medicaid,... Read more »
AIDS Project Los Angeles

Pedal Power

It's no easy ride. Even top cyclists are daunted by the numbers: almost 600 miles in one week. Thousands of dollars in pledges. Hundreds of hills, and too many aches and pains to count. Still, they ride. Thousands of cyclists sign up for annual... Read more »